MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT; VASCULAR STENT
Catalog Number VIUS10120
Medical Device Problem Codes Misfire (2532); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the stent delivery system was not returned for evaluation but provided images show the stent which is fully deployed in the basilic vein, with an irregular shape due to elongation and blood flow has been re-established which leads to confirmed results for stent elongation.It was reported that a 7f introducer / 0.035" guidewire were used for access, the tracking vessel was neither tortuous nor calcified, the lesion was pre-dilated.The intended placement of the device in the proximal basilic vein represents an off-label use.Based on the available information and evaluation of the provided images, the investigation is closed with confirmed results for stent elongation.A definite root cause of the reported incident cannot be identified.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.Regarding warnings, the instructions for use states "should unusual resistance be felt at any time during the procedure, the entire system (introducer sheath or guiding catheter and stent delivery system) should be removed as a single unit".Regarding accessories, the instructions for use states "the 6f delivery system requires a minimum 8f guiding catheter, or a minimum 6f introducer sheath.Via the transhepatic route, insert a 0.035¿(0.89 mm) guidewire under fluoroscopic guidance through the biliary stricture and into the duodenum".The packaging pictograms indicate an introducer size of 6f and a 0.035" guidewire.With regards to the procedure, the instructions for use states "pre-dilatation of the stricture with an appropriately sized balloon dilatation catheter is left to the discretion of the treating physician".The instructions for use states, "the bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms".H10: d4 (expiration date: 01/2026) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure via proximal basilic vein, the stent allegedly did not deploy completely.It was further reported that the back end of the stent allegedly did not come out.Reportedly, the healthcare professional tried to push forward the stent out, but it ended up elongating the stent.There was no reported patient injury.

Brand Name
LIFESTAR BILIARY STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19403532
Report Number9681442-2024-00125
Device Sequence Number20527379
Product Code FGE
UDI-Device Identifier04049519005584
UDI-Public(01)04049519005584
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVIUS10120
Device Lot NumberANHN1736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale
Patient Weight60 KG
Patient RaceBlack Or African American